• copper IUD and no period?!

    1308168856
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    I had the copper IUD fitted over a week ago ( not mirena, the hormone free one). All is fine apart from the odd cramp which has settled down now. My periods are usually regular and never late. They are light-medium and last about 8 days.

    I had some light bleeding two days early before my period was due then nothing, and no warning, but my period didn't even arrive when it should have. I am 100% sure that I'm not pregnant and this has been confirmed, and I was told that they'd be more likely to be heavier and/or longer and more painful. It seems as thought mine are lighter, shorter but more painful as the cramps where quite bad that it made me feel a bit sicky and faint, like I felt when I first ever began my periods before they sorted themselves out over time.

    I am due my follow up in a couple weeks to make sure it's ok, but have seen my gp in the meantime as I couldn't feel the strings, but he assured me that it was definately there and where it should be sitting.

    confused, is this normal? I haven't even had any spotting or anything.

    ronnie-baby.

    xx

    1308172015
    Despina Rose [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2694
    • Joined: 18 Apr 2010

    Ronnie, I missed my first two when I got the IUD fitted, not sure why. Was really panacking about being pregnant but thankfully wasn't.

    Mine settled down after that and I now get them every month within 3 days of each other.

    MM xx

    1308172635
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    how odd though seeing as it's not controlled by hormones?! It's just so confusing.

    xx

    1308172835
    Despina Rose [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2694
    • Joined: 18 Apr 2010

    ronnie-baby wrote:

    how odd though seeing as it's not controlled by hormones?! It's just so confusing.

    xx

    I know! Then again, I was on the mini pill so my periods were all over the place.

    If you were on a hormonal contraception it may take a month or two for your body to get rid of all the hormones.

    1308172948
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    it's been 6 months and everything returned normal after the first month.

    xx

    1308173124
    Despina Rose [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2694
    • Joined: 18 Apr 2010

    ronnie-baby wrote:

    it's been 6 months and everything returned normal after the first month.

    xx

    How very strange.

    Give it to the two month mark, if you haven't had one then talk your doctor or the clinic whoever put it in.

    1308173256
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    I have to go back in a couplw weeks I will ask then and see what they say. I'm def not pregnant though.

    xx

    1308175112
    Despina Rose [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2694
    • Joined: 18 Apr 2010

    ronnie-baby wrote:

    I have to go back in a couplw weeks I will ask then and see what they say. I'm def not pregnant though.

    xx

    Ah yes, to make sure everything is ok.

    I hope it all goes well. It's probably a bit of a shock for your body.

    1308176559
    Liquidsugar [sign in to see picture]
    • Rank: General
    • Posts: 228
    • Joined: 18 Oct 2010

    I'm sure everything is ok. I have the hormone one (Mirena) and that made me stop my periods - I certainly got a shock when I didn't have periods for a couple of months, but I know I'm not pregnant. It's certainly nothing to worry about, I see it as one less hassle every month!

    1308179477
    Despina Rose [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2694
    • Joined: 18 Apr 2010

    Liquidsugar wrote:

    I'm sure everything is ok. I have the hormone one (Mirena) and that made me stop my periods - I certainly got a shock when I didn't have periods for a couple of months, but I know I'm not pregnant. It's certainly nothing to worry about, I see it as one less hassle every month!

    As the IUD doesn't contain hormones, you should have a period once a month as normal. If you aren't then either you are not regular or something is different.

    1308181265
    Liquidsugar [sign in to see picture]
    • Rank: General
    • Posts: 228
    • Joined: 18 Oct 2010

    MasqueradeMinx wrote:

    Liquidsugar wrote:

    I'm sure everything is ok. I have the hormone one (Mirena) and that made me stop my periods - I certainly got a shock when I didn't have periods for a couple of months, but I know I'm not pregnant. It's certainly nothing to worry about, I see it as one less hassle every month!

    As the IUD doesn't contain hormones, you should have a period once a month as normal. If you aren't then either you are not regular or something is different.

    The Mirena one does - that's what I mean. When I went through my choices with the doctor before I got mine I was sure she had said that the copper one can cause irregular periods too.

    1308210598
    MrSarcastic [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 186
    • Joined: 7 May 2011

    What else should I know?

    • Changes to your periods are common in the first three to six months after an IUD is put in, but they're likely to go down after this. It can make your periods heavier, longer or more painful, and you might get spotting or bleeding between periods. Heavy bleeding can be treated, so talk to your doctor or nurse about this.
    • There's a very small chance of infection within 20 days of the IUD being fitted.
    • There's a risk that your body may spontaneously expel it.
    • If you get pregnant, there's an increased risk of having an http://www.webmd.boots.com/pregnancy/guide/pregnancy-ectopic-pregnancy(when the egg implants outside the womb, for example, in the fallopian tube). But because pregnancy is very unlikely, the overall risk of ectopic pregnancy is lower than in women who don't use contraception.
    • Having the IUD put in can be uncomfortable. You may want to use http://www.webmd.boots.com/pain-management/default.htm-relieving drugs or a local anaesthetic. Ask the doctor or nurse about this.
    • An IUD may not be suitable for you if you've had previous pelvic infections.

    By using condoms as well as the IUD, you'll help to protect yourself against sexually transmitted infections (STIs).

    Source: http://www.webmd.boots.com/contraception/features/contraception-intrauterine-device-iud

    Warning Signs Report any of these signs to your clinician as
    soon as possible:

    P?Period late (pregnancy), abnormal spotting or bleeding

    A?Abdominal pain, pain with intercourse

    I?Infection exposure (any STD), abnormal discharge

    N?Not feeling well, fever, chills

    S?String missing, shorter or longer

    Source: http://www.familyplanning.org/pdf/Facts_About_IUDs.pdf

    1308250444
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    Thanks everyone, I just thought I'd let you know that it seems to have turned up this afternoon or what seems to be like a period. It is definately heavier, and very painful, hope it's not a long one though, and settles down in time as my body adjusts, don't think I can put up with the pain, it's quite bad and it's how I remember them to be when I first started them, extremely painful and heavy, not even painkillers touched it. I have taken two feminax and it has not calmed down. Ow,ow,ow,ooowwwww! Wish it would go away.

    I though maybe I'd be lucky and get to be the exception who is someone that doesn't conform to the stereo typical IUD user as regards the uncomfortable side effects.

    xx

    1308254359
    Lady Lillith [sign in to see picture]
    • Rank: Lieutenant
    • Posts: 21
    • Joined: 31 Dec 2009

    My first period after having the coil put in was extremely light for 5 days so I thought I had got away with it, but I was wrong. It may have been late because having the coil put in may have put the uterus in the state of trauma so it halted things until it was sure what was going on. But I'm not a doctor, and I'm just glad it's turned up.

    1308255926
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    thanks lady lillith, I'd say my uterus is definately in a state of trauma now what with these painful periods.lol.

    xx

    1308256770
    MrSarcastic [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 186
    • Joined: 7 May 2011

    Nps Ronnie hope the info above helped, both seem helpful and from reliable sources hope you feel better soon x

    1308258518
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    thank you hun, feel like crap at the moment. Keeps coming and going. painkillers still not settled it, can't take anymore, had my share already.

    xx

    1308258736
    MrSarcastic [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 186
    • Joined: 7 May 2011

    Aww... u should try co-codimal i had some not long ago better than crap from shop lol x hope bf looking after you x

    1308259547
    ronnie-baby [sign in to see picture]
    • Rank: General
    • Posts: 404
    • Joined: 6 Jan 2010

    nope hes working away at the moment so it's just me. will try the co-codamol though, does it have any side effects?

    xx

    Post a reply to this thread

    Please sign in to post messages to the forum.